









Draft Agenda

Workshop on Gender and Labour Migration: contemporary trends in the OSCE area and Mediterranean region

Valletta, 7-9 October 2015

Event organized by the Office of the Co-ordinator of OSCE Economic and Environmental Activities and Gender Section, with the support of the Government of Malta and in partnership with the Office for Democratic Institutions and Human Rights (ODIHR), the International Organization for Migration (IOM) and the International Labour Organization (ILO)

DAY 1

09:00 - 10:15	Opening statements			
	1. Hon. Dr. Helena Dalli, Minister for Social Dialogue, Consumer Affairs and Civil			
	Liberties, Government of Malta			
	2. Dr. Halil Yurdakul Yigitgüden, Co-ordinator of OSCE Economic and			
	Environmental Activities			
	3. H.E. Isabelle Berro-Amadei, Ambassador of the Permanent Mission of the			
	Principality of Monaco to the OSCE			
	4. Ms. Michelle Leighton, Chief, Labour Migration Branch, ILO (video)			
	5. Mr. Federico Soda, Director of the Coordinating Office for the Mediterranean and			
	Chief of Mission for Italy and Malta, IOM			
	6. Mr. Juris Gromovs, Migration and Freedom of Movement Advisor, ODIHR			
10:15 - 10:30	Maltese experience in the area of gender and labour migration.			
	- Ms. Christine M. Cassar, Co-director of the "People for Change" Foundation, Malta			
10:30 - 10:50	Coffee Break			
10:50 - 11:00	Introduction to the training programme by Mr. Andrei Muntean, Senior Economic Officer, OCEEA			

WORKSHOP PROGRAMME

	-	-	
	Time	Duration	Торіс
and Human Rights Experts: Mr. Federice and Malta, IOM, M	o Soda, Dire Is. Gloria M	ctor of the Coord Moreno-Fontes	eedom of Movement Adviser, Office for Democratic Institutions inating Office for the Mediterranean and Chief of Mission for Italy Chammartin, Senior Labour Migration Specialist, International ijevic, Human Dimension Gender Advisor, OSCE Gender Section
Sector 1	11:00	5 min	Introduction to Session 1 by Mr. Juris Gromovs, ODIHR
Session 1 Mainstreaming	11:05	15 min	Overview of migration trends in the region Mr. Federico Soda, Director of the Coordinating Office for the
gender into labour migration policies (special focus on countries of destination)	11:25	20 min	Mediterranean and Chief of Mission for Italy and Malta Introduction to the comprehensive labour migration policy concept and the relevant international legal framework by Ms. Gloria Moreno-Fontes Chammartin, ILO
Handbook on Establishing Effective Labour Migration Policies in Countries of Origin and Destination	11:45	40 min	 The process of Gender mainstreaming of labour migration policy by Ms. Zorana Antonijevic, Human Dimension Gender Advisor, OSCE Gender Section (40 min) Definitions Gender-related aspects of labour migration policies Goals of gender-mainstreaming labour migration policies Main actors responsible for gender mainstreaming in labour migration policies Discussion (20min)
	12:35	85 min	Lunch
	14.00	20 min	Foreign Labour Admission Policies by Ms. Gloria Moreno- Fontes Chammartin, ILO
CENDER AND LABOUR MICRATION TRAINER'S MANUAL			 Recruitment practices Responding to labour and skill shortages: Vacancy/labour market tests, quotas, employers fees, visas A points-based immigration system and temporary migration programmes
			Discussion (20min)
	14.40	20 min	Workplace Post-Admission Protection Challenges by Ms. Gloria Moreno-Fontes Chammartin, ILO
			 Terms and conditions of employment (including wages) Anti-discrimination, integration and deskilling Social security benefits and their portability Regularization, family reunification
			Discussion (20min)
	15:30	16:00	Coffee Break

16:00	80 min	Group exercise: Measures to integrate migrant women in the labour market Gloria Moreno-Fontes Chammartin and Maria Elena Valenzuela, ILO
		 Discussion in groups of the exercise (30 min) Presentation of exercise (30 min) Discussion and feedback (20 min)
17:20		End of Day 1

19:00

Reception hosted by the Office of the Coordinator of the OSCE Economic and Environmental Activities

DAY 2

	Time	Duration	Торіс
			nension Gender Advisor, OSCE Gender Section om of Movement Adviser, Office for Democratic Institutions and
	09:00	5 min	Summary of the main issues discussed in the previous day by Ms. Zorana Antonijevic, OSCE
Session 1 (cont.) Mainstreaming gender into labour migration policies (special focus on countries of destination)	09:05	30 min	 Monitoring and evaluation of migration programmes and policies by Mr. Juris Gromovs, ODIHR Monitoring labour migration policies (20 min): Monitoring process Monitoring the implementation Who, when and how – Monitoring tools Evaluating labour migration policies (20 min):
STRENGTHENING MIGRATION GOVERNANCE			 Evaluating fabour higration policies (20 mm). Evaluation of output, outcome and process Who determines evaluation criteria Evaluators (independent labour migration and gender experts) Sharing the results shared (with other Ministries, the public, migrant consultations) Discussion (25 min)
	10:00	60 min	 Group exercise: Gender-sensitive indicators Discussion in groups of the exercise (30 min) Presentation of exercise (20 min) Discussion and Feedback (20 min)
	11:00	15 min	Coffee break

Facilitator: Mr. Andrei Muntean, Senior Economic Officer, OCEEA **Expert:** Mr. Marko Lehto, Independent Consultant and Ms. Teresa Albano, Economic Affairs Officer, OCEEA

	-		
Session 2	11:15	5 min	Introduction to Session 2 by Mr. Andrei Muntean
Gendered impacts and gender sensitivity in bi- and multilateral agreements (BLAs)	11:20	35 min	Introducing gender aspects into Bilateral Labour Agreements (BLA) by Mr. Marko Lehto, Independent Consultant Discussion (30 min)
	12:15	45 min	Group exercise: Drafting of a gender-sensitive BLA (brief)
			• Preparation of the exercise in groups
	13:00	80 min	Lunch break
	14:20	10 minutes	Presentation of the KNOMAD project, Global Knowledge Partnership on Migration and Development by Ms. Gloria Moreno-Fontes Chammartin, ILO
	14:30	40 min	Group exercise (cont.): Drafting of a gender-sensitive BLA by Marko Lehto, Independent Consultant
			 Presentation of exercise (20 min) Discussion and Feedback (20 min)
Facilitator: Ms. Tere	sa Albano. Ee	conomic Affairs	Officer, OCEEA
Expert: Mr. Jo Rispo			Migration, Migration and Development, Department of Migration
Management, IOM Session 3	15:10	5 min	Introduction to Session 3 by Ms. Teresa Albano, Economic
36551011 5	15.10	5 11111	Affairs Officer, OCEEA
Making policies and practices in countries of origin	15:15	45 min	Limiting the social costs and optimizing the benefits of labour migration: a gender analysis by Mr. Jo Rispoli, IOM
gender-sensitive			
9 23			 Decision making processes and pre-departure services and training Reducing recruitment and migration economic and
			 social costs Optimizing the benefits of savings and remittances upon return
ON LABOUR MIGRATION MANAGEMENT Trainer's Manual			 Recognition of skills gained abroad Labour market reintegration
Enterna Parla de Carlos de			Discussion (10 min)
	16:00	15 min	Coffee break
	16:15	70 min	Group exercise: Returning Migrants by Mr. Jo Rispoli, IOM
			 Preparation of the exercise in groups (30 min) Presentation of the exercise (20 min) Discussion and Feedback (20 min)

	Time	Duration	Торіс
Facilitator: : Ms. Ma Experts: Ms. Teresa			r Labour Migration Trainer, ILO Training Centre fficer, OCEEA
Session 4	09:00	10 min	Summary of the main issues discussed in the previous day
Preventing exploitation and			and Introduction of Session 4 by Ms. Maria Elena Valenzuela, ILO
trafficking of women migrant workers with a focus on less regulated labour	09:10	50 min	 Protecting and empowering migrant domestic workers in global care chains (20 min) by Ms. Maria Elena Valenzuela, ILO: What is a care chain and how does migration impact on the organization of care work
markets			 Organizing migrant domestic workers
			 Preventing labour exploitation, forced labour and trafficking (20 min) by Ms. Teresa Albano, OSCE Monitoring process Monitoring the implementation Who, when and how – Monitoring tools
Guide on Gender-Sensitive Labour Migration			Discussion (10 min)
Policies	10:00	70 min	Group exercise by Ms. Teresa Albano, OSCE:
			 Discussion in groups of the exercise (30 min) Presentation of exercise (20 min) Discussion and Feedback (20 min)
	11:10	30 min	Coffee break
Closing Session	11:40	60 min	Closing of Seminar
			• Positive impacts of adopting gender-sensitive labour migration policies
			Speakers:
			Government of Malta
			• Dr. Halil Yurdakul Yigitgüden, Co-ordinator of OSCE Economic and Environmental Activities
			 Ms. Gloria Moreno-Fontes Chammartin, Senior Labour Migration Specialist, ILO
			• Ms. Martine Cassar, Head of Office, IOM Malta
			 Mr. Juris Gromovs, Migration and Freedom of Movement Adviser, ODIHR
			Distribution of Certificates
	12:40	-	End of Day 3